MAUDE Adverse Event Report: SYNTHES GMBH SYNFRAME RING CLAMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH SYNFRAME RING CLAMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 387.347
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Address provided as (b)(6).Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from norway reports an event as follows: it was reported that during a procedure on (b)(6) 2023, the locking button on the synframe could be pushed from side to side, but the tooth wheels could not be moved so that the position of the wound hooks could fasten on.A similar product was used instead.Procedure was completed with no delay.This report is for a synframe ring clamp.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part: 387.347.Lot: 1168736.Release to warehouse date: 07 march 2003.Manufacturing site: werk hagendorf.Expiration date: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the synframe ring clamp was heavily discolored and scratched along the surface.The observed condition was consistent as an end of life indicator for the device.As the device is over 20 years old, it is reasonable that the device presents heavy signs of use.A functional test was performed, the device was unable to rotate as intended, a clicking sound was identified, meaning that the internal spring is damaged/jammed and making the clamp very difficult to use.After a visual inspection per guidance, it was determined that the reusable instrument device was discolored and scratched from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the synframe ring clamp would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFRAME RING CLAMP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF GMBH
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16274150
Report Number8030965-2023-01194
Device Sequence Number7492301
Product Code LXH
UDI-Device Identifier10705034771137
UDI-Public10705034771137
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number387.347
Device Catalogue Number387.347
Device Lot Number1168736
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown